The problem with Heron and Opiates like it is that it is very easy to get hooked and users are reluctant to be honest with themselves and others with regards to their habit. This means that it is up to loved ones, friends and family to detect the signs of heroin use. For the user, the signs of addiction come in the form of withdrawal symptoms when they body once again begins to crave the substance. This fact challenges the recovery process as it is often late stage.
When injecting heroin, the drug provides a surge of euphoria that is immediate and fast-acting. In this state of euphoria, the mouth will get dry, the pupils constrict and the skin will get flush. Respiration slows down and the user will begin to enter in and out of consciousness. Clear thinking becomes challenged, loss of memory or train of thought are also diminished. Decision-making skills are impaired and the ability for self-control is also affected
The immune system is beginning to be compromised exposing the user to illness and frequent colds. The user might also exhibit signs of vomiting, nausea and uncontrollable itching, skin and other infections. Heroin can also cause constipation leading the user to seek laxatives for relief.